ArticleHeart international2023
Bradycardia, Renal Failure, Atrioventricular Nodal Blockade, Shock and Hyperkalaemia Syndrome Involving Digoxin Toxicity: A Case Report.
Article in Heart international, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers, 1 of them a synthesis that pooled it.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 1 synthesis or guideline pooled it, 6 citations in OpenAlex.
- From Salvador Dali and Von Gogh to BRASH: a case-based systematic literature review of digoxin induced BRASH syndrome.Future cardiology · 2025Pooled it
- Article
- Not only Van Gogh: a case of BRASH syndrome with concomitant digoxin toxicity.Journal of medical case reports · 2024Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Bradycardia, renal failure, atrioventricular nodal blockade, shock and hyperkalemia (BRASH) syndrome is named after the pentad of symptoms experienced by patients with this clinical entity, and is propagated via a synergistic mechanism. Herein, we describe a case of an 81-year-old male who presented with bradycardia, dyspnoea on exertion, and confusion. He was also initially found to be in cardiogenic shock. In a setting of elevated digoxin levels, acute renal failure and hyperkalemia, he was diagnosed with BRASH syndrome. Prompt interventions of continuous renal replacement therapy and digoxin antibody administration were performed to treat this patient. His renal function improved and his hyperkalemia and bradycardia resolved over the course of 4 days, and the patient was discharged to a subacute rehabilitation facility after stabilization. BRASH syndrome is a clinical entity requiring prompt diagnosis for life-saving treatment, including renal replacement therapy, vasoactive medications, transvenous pacing, and reversing agents, when appropriate.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.